Document Type : Research Paper

Authors

Department of Applied Mathematics, Faculty of Mathematical Sciences, Lahijan Branch, Islamic Azad University, Lahijan, Iran.

10.22105/jarie.2021.240340.1183

Abstract

In this paper, a one-dimensional fractional advection-diffusion equation is considered. First, we propose a numerical approximation of the Riemann-Liouville fractional derivative which is fourth-order accurate, then a numerical method for the fractional advection-diffusion equation using a high order finite difference scheme is presented. It is proved that the scheme is convergent. The stability analysis of numerical solutions is also discussed. The method is applied in several examples and the accuracy of the method is tested in terms of error norm. Furthermore, the numerical results have been compared with some other methods.

Keywords

Main Subjects

[1]     Mardani, A., Hooshmandasl, M. R., Heydari, M. H., & Cattani, C. (2018). A meshless method for solving the time fractional advection–diffusion equation with variable coefficients. Computers and mathematics with applications75(1), 122-133.
[2]     Tayebi, A., Shekari, Y., & Heydari, M. H. (2017). A meshless method for solving two-dimensional variable-order time fractional advection–diffusion equation. Journal of computational physics340, 655-669.
[3]     Zhou, J. G., Haygarth, P. M., Withers, P. J. A., Macleod, C. J. A., Falloon, P. D., Beven, K. J., ... & Velez, M. V. (2016). Lattice Boltzmann method for the fractional advection-diffusion equation. Physical review E93(4), 043310.
[4]     Aminikhah, H., Sheikhani, A. H. R., & Rezazadeh, H. (2016). Travelling wave solutions of nonlinear systems of PDEs by using the functional variable method. Boletim da sociedade paranaense de matemática34(2), 213-229.
[5]     Aminikhah, H., Sheikhani, A. R., & Rezazadeh, H. (2015). Exact solutions for the fractional differential equations by using the first integral method. Nonlinear engineering4(1), 15-22.
[6]     Su, L., & Cheng, P. (2013). A high-accuracy moc/fd method for solving fractional advection-diffusion equations. Journal of applied mathematics. https://doi.org/10.1155/2013/648595
[7]     Li, C., Zhao, Z., & Chen, Y. (2011). Numerical approximation of nonlinear fractional differential equations with subdiffusion and superdiffusion. Computers and mathematics with applications62(3), 855-875.
[8]     Zheng, Y., Li, C., & Zhao, Z. (2010). A fully discrete discontinuous Galerkin method for nonlinear fractional Fokker-Planck equation. Mathematical problems in engineering. https://doi.org/10.1155/2010/279038
[9]     Zhang, H., Liu, F., & Anh, V. (2010). Galerkin finite element approximation of symmetric space-fractional partial differential equations. Applied mathematics and computation217(6), 2534-2545.
[10] Su, L., Wang, W., & Yang, Z. (2009). Finite difference approximations for the fractional advection–diffusion equation. Physics letters A373(48), 4405-4408.
[11] Li, X., & Xu, C. (2009). A space-time spectral method for the time fractional diffusion equation. SIAM journal on numerical analysis47(3), 2108-2131.
[12] Deng, W. (2009). Finite element method for the space and time fractional Fokker–Planck equation. SIAM journal on numerical analysis47(1), 204-226.
[13] Huang, Q., Huang, G., & Zhan, H. (2008). A finite element solution for the fractional advection–dispersion equation. Advances in water resources31(12), 1578-1589.
[14] Ervin, V. J., Heuer, N., & Roop, J. P. (2007). Numerical approximation of a time dependent, nonlinear, space-fractional diffusion equation. SIAM journal on numerical analysis45(2), 572-591.
[15] Diethelm, K. (2010). The analysis of fractional differential equations: An application-oriented exposition using differential operators of Caputo type. Springer Science & Business Media.
[16] Benson, D. A., Wheatcraft, S. W., & Meerschaert, M. M. (2000). Application of a fractional advection‐dispersion equation. Water resources research36(6), 1403-1412.
[17] Chaves, A. S. (1998). A fractional diffusion equation to describe Lévy flights. Physics letters A239(1-2), 13-16.
Lax, P. D., & Wendroff, B. (1964). Difference schemes for hyperbolic equations with high order of accuracy. Communications on pure and applied mathematics17(3), 381-398.